MAUDE Adverse Event Report: CAREFUSION INC. CROCODILE GRASPER

CAREFUSION INC. CROCODILE GRASPER
Model Number SP8364
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch report mw5149633 that their crocodile grasper broke during a laparoscopic cholecystectomy.There was a report of an injury but did not disclose if medical treatment was sought or administered.No report of procedure delay.
 
Additional Manufacturer Narrative
The reported medwatch mw5149633 did not provide a user facility name, address, phone number or email contact.Without the user facility's contact information, steris is unable to obtain additional information regarding the reported event.The crocodile grasper of the reported event is unavailable for evaluation due to the user facility not being able to be contacted.Without the return or inspection of the subject device, a root cause cannot be determined.A follow-up report will be submitted should additional information become available.No additional issues have been reported.

Brand Name
CROCODILE GRASPER
Common Device Name
GRASPER
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18717126
Report Number1423507-2024-01007
Device Sequence Number14279594
Product Code GCJ
UDI-Device Identifier10885403171956
UDI-Public10885403171956
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP8364
Device Catalogue NumberSP8364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Initial Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown